Lie derived length and involutions in group algebras

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)


Let G be a group such that the set of p-elements of G forms a finite nonabelian subgroup, where p is an odd prime, and let F be a field of characteristic p. In this paper we prove that the lower bound of the Lie derived length of the group algebra FG given by Shalev in [11] is also a lower bound for the Lie derived length of the set of symmetric elements of FG for every involution which is linear extension of an involutive anti-automorphism of G. Furthermore, we provide counterexamples to the interesting cases which are not covered by the main theorem.

Original languageEnglish
Pages (from-to)1282-1287
Number of pages6
JournalJournal of Pure and Applied Algebra
Issue number6
Publication statusPublished - Jun 2012
Externally publishedYes

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Lie derived length and involutions in group algebras'. Together they form a unique fingerprint.

Cite this